Alert archive / New York / Heat Advisories in 2021
Heat Advisory 7, NWS Albany, NY
NWS Albany, NY issued this heat advisory at Jul 5, 2021, 3:31 PM EDT for 4 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at Jul 6, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 3:31 PM EDT (19:31 UTC)
- In effect from
- Jul 6, 2021, 11:00 AM EDT
- Expired
- Jul 6, 2021, 6:52 PM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS71 KALY 051931 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 331 PM EDT Mon Jul 5 2021 NYZ059-060-064-065-060900- /O.NEW.KALY.HT.Y.0007.210706T1500Z-210706T2300Z/ Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Including the cities of Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 331 PM EDT Mon Jul 5 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY... * WHAT...Heat index values of 95 to 100 expected. * WHERE...The Mid-Hudson Valley in eastern New York. * WHEN...From 11 AM to 7 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories may be needed Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
945 WWUS71 KALY 060745 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 345 AM EDT Tue Jul 6 2021 CTZ013-NYZ066-062100- /O.EXA.KALY.HT.Y.0007.210706T1500Z-210706T2300Z/ Southern Litchfield-Eastern Dutchess- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 345 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values in the mid and upper 90s. * WHERE...In Connecticut, Southern Litchfield County. In New York, Eastern Dutchess County. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories may be needed on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ059-060-064-065-062100- /O.CON.KALY.HT.Y.0007.210706T1500Z-210706T2300Z/ Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Including the cities of Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 345 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values of 95 to 100 expected. * WHERE...The Mid Hudson Valley in eastern New York. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories may be needed Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
546 WWUS71 KALY 061933 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 333 PM EDT Tue Jul 6 2021 CTZ013-NYZ059-060-064>066-071000- /O.NEW.KALY.HT.Y.0008.210707T1500Z-210707T2300Z/ /O.CON.KALY.HT.Y.0007.000000T0000Z-210706T2300Z/ Southern Litchfield-Eastern Greene-Western Columbia- Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 333 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values up to 100 through 7 PM this evening and again between 11 AM and 7 PM Wednesday. * WHERE...In Connecticut, Southern Litchfield County. In New York, Eastern Greene, Western Columbia, Eastern Ulster, Western Dutchess and Eastern Dutchess Counties. * WHEN...Until 7 PM EDT this evening and again from 11 AM to 7 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
389 WWUS71 KALY 062252 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 652 PM EDT Tue Jul 6 2021 CTZ013-NYZ059-060-064>066-070700- /O.CAN.KALY.HT.Y.0007.000000T0000Z-210706T2300Z/ /O.CON.KALY.HT.Y.0008.210707T1500Z-210707T2300Z/ Southern Litchfield-Eastern Greene-Western Columbia- Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 652 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY THAT WAS IN EFFECT TODAY IS CANCELLED... * WHAT...Heat index values up to 100. * WHERE...In Connecticut, Southern Litchfield County. In New York, Western Columbia, Western Dutchess, Eastern Greene, Eastern Dutchess and Eastern Ulster Counties. * WHEN...From 11 AM to 7 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Jul 5, 1:39 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 5, 1:39 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 139 PM EDT Mon Jul 5 2021 .SYNOPSIS... High pressure will move east of New England today with fair and dry weather with temperatures rebounding closer to early July normals. A warm front will bring a few showers and thunderstorms tonight. A disturbance ahead of a cold front will bring some strong to potentially severe thunderstorms Tuesday afternoon with the heat and humidity increasing. Unsettled weather continues through the mid week with additional chances for afternoon showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... As of 100 pm, upper low is moving across Cape Cod, with northwest flow/subsidence spreading over the local area. Still some pesky overcast low clouds due to onshore flow/trapped moisture over Litchfield County, with clouds scattering out elsewhere. Upstream shortwave trough over Lake Superior is generating a loosely organized area of convection over Lake Huron/Georgian Bay. These storms are occurring within an area of steep midlevel lapse rates (e.g., 7.7 K/km on the 12Z KAPX sounding) in a pocket of 1.5-2.0 inch PWATs. This area of convection is expected to continue moving eastward tonight, likely moving into portions of the southern Adirondacks after midnight. There is a chance a couple of these storms could be on the stronger side as some of the steeper midlevel lapse rates fold into the area, leading to around 1000 J/kg MUCAPE. Stronger storms could contain hail, although fairly weak deep-layer shear of around 25 kt should limit the threat. An isolated gusty wind or two is possible as well despite the storms likely remaining somewhat elevated. Elsewhere, a moderate southerly wind will keep temps considerably milder than previous nights, with lows mainly in the 60s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... Tuesday...A Marginal Risk of severe thunderstorms has been highlighted by SPC and this looks pretty good. We believe part of the area could even get upgraded to a Slight Risk depending on the timing of the sfc trough intersecting the moderate- abundant instability axis. Sfc dewpts rise into the 60s to lower 70s. SBCAPE values of 1500-3000 J/kg are possible with the greatest instability from the Capital Region south and east. The NAM has some extreme instability forecast but that is likely due to the sfc dewpts being 5-7 degrees too high. The 00Z HRRR indicates decent coverage of strong cells. 0-6 km bulk shear values increase to 25-35 kts. Multicell clusters or a line or two could form. DCAPE values of 1000+J/kg are possible especially from the I-90 corridor south and east. Heat indices could reach the mid and upper 90s from in the mid Hudson Valley, as Heat Advisories may be needed later there. The best destabilization will likely occur from the Mohawk Valley/Capital Region/srn VT south. We included gusty winds in the grids with any thunderstorms. The mid level lapse rates will still be around 6.5-7C/km, so some hail is also possible. Overall, a chance of strong to severe thunderstorms with the sfc trough and mid level short-wave in NW flow aloft. Highs will be in the upper 80s to lower 90s in the valley areas, and upper 70s to mid 80s over the hills and mtns. The winds will shift to the west to southwest at 10-20 mph. It will be breezy. Tue night...Weak sfc trough with minimal cold advection moves across the region. The dewpoints may slightly break into the upper 50s to mid 60s. It will still be humid, but any isolated showers or thunderstorms left early in the evening should diminish quickly with variable cloudiness. Lows will be in the 60s with some upper 50s over the srn Dacks and Greens. Wednesday...The actual cold front moves towards the region and stalls. It will lift back as a warm front with west to southwest flow aloft. A threat of showers and thunderstorms will increase again, especially in the afternoon. Temps will nudge back above normal with humidity levels increasing again. Highs in the 70s to lower 80s over the mtns...and mid 80s to a few lower 90s in the mid Hudson Valley across the valley areas and the Litchfield Hills. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The long term will feature a few chances for active weather. Another widespread rainfall is possibly Thursday, and we will also be watching the remnants of Tropical Storm Elsa Thursday as well. The chance for showers will remain Friday, as a cold front passes through the region. Behind this front, Drier conditions are possible for the weekend, although a warm front lifting northward will bring another chance for showers and possibly a thunderstorms Sunday. Details below... Wednesday night through Thursday night will likely be the most active portion of the long term period. We begin the period with an upper level trough to our west, a cold front near or just north of our region, and the remnants of TS Elsa likely located over the southeastern US Wednesday evening. While leftover convection that developed during the day Wednesday will likely diminish in coverage after sunset, showers and thunderstorms will likely develop during the day Thursday with the approaching upper trough. Furthermore, there will be a 300 mb jet streak located over southern Canada, putting our region in the vicinity of the right entrance region. 850 mb winds will back from southwesterly to southerly during the day Thursday, which should result in advection of warm, moist air into the region. PWAT values look to increase between 1.75-2 inches Thursday, which is 2-3 standard deviations above normal for mid July. The overlap of deep moisture and synoptic forcing should result in a widespread soaking rainfall for much of the region Thursday. With some elevated instability in place, there will be a chance for a few rumbles of thunder as well, mainly during the afternoon. We will also be watching the remnants of TS Elsa during this timeframe as well. Guidance is in relatively good agreement that the remnants will remain south and east of our region, and the NHC forecast cone does not touch our CWA at this time. However, there is still some uncertainty as to how the Elsa's remnants will interact with the upper trough, and if some of its moisture does stream northwards then this could locally enhance rainfall over our area. Even still ,any impacts we do see from Elsa look to be minimal at this time. By Friday morning, the heaviest of the rainfall will have moved off to the east and the cold front will begin to slowly sag southward into our region. There is some uncertainty as to how quickly this cold front traverses our region with the normal GFS progressive / Euro slow bias. We will also be under a cyclonic flow regime aloft. With the cold front nearby and cyclonic flow aloft, have therefore opted to include chance to low-end likely PoPs for much of the region. However, showers will likely be much less numerous than on Thursday. High temperatures will depend on the progressiveness of the cold front and the amount of cloud cover, so did not stray too far from blended guidance with highs in the upper 70s and low 80s. Models diverge by the time we get to next weekend, although Saturday may end up being a nice day rising heights aloft and subsidence associated with cold advection behind the frontal passage. However, by Sunday, a warm front looks to lift northward across our region, which will introduce the chance for showers and thunderstorms once again for the second half of the weekend and early next week. For the latest on the tropics, please refer to the latest information from the National Hurricane Center. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Light southeast flow at low-levels off the western Atlantic has been allowing for some low stratus clouds near KPOU/KPSF for early this afternoon. Most of these clouds have dissipated or shifted off to the east, but will continue to allow a TEMPO for MVFR clouds at KPOU for the next few hours. Otherwise, flying conditions will be VFR through the early evening hours with sct-bkn cigs around 3500-5000 ft. South to southeast winds will be around 10 kts through the rest of the day. For the overnight hours, southerly winds will continue to be around 5 to 10 kts. These winds should help prevent any radiational fog from forming. However, will need to watch for any additional stratus clouds. As of right now, model soundings suggest it may remain VFR for KPOU/KALB, with any clouds remaining just above VFR/MVFR thresholds. However, KPSF may see some MVFR cigs due to being a higher elevation location. In addition, KGFL may see some MVFR clouds, as some leftover clouds from convection from Ontario shifts towards the area overnight. On Tuesday morning, most lower clouds should quickly be dissipating thanks to strong sunshine. A stray morning shower is possible around KGFL, otherwise, flying conditions should be VFR for all sites by the early to mid morning hours. South to southwest winds will be increasing to around 10 kts, with some higher gusts possible at KALB. Some showers/t-storms may impact the TAF sites for late in the day. Outlook... Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Likely SHRA...TSRA. Thursday: High Operational Impact. Likely SHRA...TSRA. Thursday Night: High Operational Impact. Likely SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... High pressure will move east of New England today with fair and dry weather with temperatures rebounding closer to early July normals. A warm front will bring a few showers and thunderstorms tonight. A disturbance ahead of a cold front will bring some strong thunderstorms Tuesday afternoon with the heat and humidity increasing. Unsettled weather continues through the mid week with additional chances for afternoon showers and thunderstorms. The relative humidity values will lower to 45 to 65 percent this afternoon and Tuesday afternoon, and increase to 80 to 100 percent Tuesday morning. The winds tonight will be come southerly at 5 to 10 mph today. Expect the winds to continue to be southerly at 5 to 15 mph tonight and then shift to the southwest to west at 10 to 20 mph on Tuesday. && .HYDROLOGY... Rivers to recede the next few days, but chances of showers increase Tuesday through the mid week. Mainly dry weather is expected into this afternoon. Chances for showers and thunderstorms return tonight through at least the mid week, as a warmer and more humid air mass builds in and several disturbances and weak fronts move across the region. Multiple rounds of showers and thunderstorm could occur during this time, some of which could produce locally heavy rainfall and ponding of water on some roadways. Widespread rainfall will diminish, so after the recent wet stretch main stem river flows should decrease some. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Thompson SHORT TERM...Wasula LONG TERM...Main AVIATION...Frugis FIRE WEATHER...Wasula HYDROLOGY...JPV/Wasula
Hazardous weather outlook, Jul 5, 4:49 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 449 AM EDT Mon Jul 5 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058-061-063-082>084- VTZ013>015-061100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Columbia-Western Ulster-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 449 AM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the southern Adirondacks, Lake George Saratoga Region, Mohawk Valley, Greater Capital Region, Schoharie Valley, Helderbergs, eastern Catskills, northern and central Taconics of eastern New York and southern Vermont. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible Tuesday afternoon. Some of the thunderstorms could produce damaging winds 58 mph or greater and or large hail the size of quarters or greater. There is a chance of afternoon into the early evening thunderstorms Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday. NYZ059-060-064>066-061100- Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess- 449 AM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for the mid Hudson Valley and the southern Taconics in eastern New York. .DAY ONE...Today and tonight. Some isolated non severe thunderstorms are possible in portions of the Mid Hudson Valley especially after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A hot and humid airmass will return on Tuesday. A Heat Advisory will likely be needed with heat indices in the mid and upper 90s. Strong to severe thunderstorms are possible Tuesday afternoon. Some of the thunderstorms could produce damaging winds 58 mph or greater and or large hail the size of quarters of greater. There is a chance of afternoon into the early evening thunderstorms Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday.
Nearby
Heat Advisories in New York, 2021Heat Advisories in Connecticut, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.